Jump to content
Important Survey - Please Participate ×

People dont like me sober. Hopelessly addicted


[Pi...]

Recommended Posts

Hello to all.  I am 32 yr old male who has been on benzos, on a daily basis, for at least 8 years. I am also a recovering opiate addict. I started using Xanax to strengthen the opiates without knowing how dangerous benzos where until I had my first gran mal seizure.  My tolerance went from 1 2mg Xanax to today the sky's the limit. I can easily take 10 milligrams of Xanax and be absolutely fine.  After my seizure I went to detox/rehab for about 60 days than a 1/2 way house. I was 100% clean but mentally I was a disaster. I felt so weird, very disorientated like I was in a dream, insomnia, quiet and shy and developed a little stutter. I was always outgoing, friendly and the type of guy who could strike up a conversation with a stranger. After about 90 days of being clean I couldn't take mental torture so now I prescribed 120 1mg Xanax a month. I was on Klonopin but I like the Xanax better, only problem is my Rx lasts a week if I'm lucky. I have tried to take them as prescribed but now I find myself drinking almost daily, I find it gives the Xanax an extra kick. I want to be off all meds but can not deal with these crazy feelings like my bones want out of my skin, and the fuzzy headed dreamlike state. When I do not take my meds everyone accuses me of being on something but when I've had 3 bars and 2 glasses of wine suddenly my family compliments how good I look, and how proud they are of me. People, friends and my own family do not like me when I am not on some chemical, but they sit back scratching there heads and wonder why I cant get my life together and why I am the way I am. I'm sorry to rant, I have tears rolling down my cheeks. Someone please help or at least please tell me I'm not the only one
Link to comment
Share on other sites

Welcome to the forum!  We're glad to have you as a new member.  If you want to get off your high dose of xanax, the only safe way to do this is a slow, steady taper with no ups and downs, and a lot of mental and physical discipline.  As far as people liking you better when you're on xanax, I doubt this is true.  But I DO know from my personal experience with high dose xanax that one's sense of reality is altered to a degree we're not aware of while still on the medication.  I only realized how much xanax had altered my perceptions, and not in a good way, after I'd been off it for awhile.  Getting off and staying off benzos is not easy, but it is worthwhile in the end.

 

You'll find plenty of information and support here.  Our members have gone through all aspects of withdrawal, and you're likely to see  people who understand what you're going through and can tell you what has worked for them.  For those who are currently tapering, we suggest reducing no faster than 5-10% every 10-14 days, and some taper even slower than that. One exception: very short-term users of a few weeks or less may be able to taper faster than that.  Having some withdrawal symptoms is normal, especially near the end of a taper and for a month or so after discontinuing the medication.  The most common symptoms are anxiety and insomnia, but these are temporary and will go away in time.

 

Here are a few links you may find useful:

 

General Taper Plans

 

The Ashton Manual is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field.  She describes and explains withdrawal symptoms in Chapter III, and there is also a section with withdrawal/taper schedules.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again, welcome!

 

:smitten:

 

 

Link to comment
Share on other sites

×
×
  • Create New...